# SDR DXTA2021051041740

- Difficulty date: May 8, 2021
- Submitted: May 10, 2021
- Operation: Air carrier
- Aircraft: N426QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500483
- Aircraft time: 2,120 hours, 1,634 cycles
- System (JASC): 2312 · VHF Communications System
- Part: Vhf Comm
- Part number: 0110110540
- Part serial: 2DC003513
- Condition: Defective
- Location: Zone 100
- Stage of operation: UK
- How discovered: C
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

COM1 VHF COMM: CREW EXPERIENCED A VERY BRIEF ELECTRICAL BURNING SMELL IN THE COCKPIT.  SHORTLY THEREAFTER, FOUND THAT COM 1 WAS NOT TRANSMITTING, BUT WAS ABLE TO RECEIVE.  COM 2 FUNCTIONED NORMALLY.  VERIFIED THAT COM1 WAS NOT TRANSMITTING AND COM2 WAS WORKING GOOD.  AFTER POWERING UP AIRCRAFT I DID NOT FIND ANY BURNT SMELL OR ANY SIGNS OF BURNT WIRING.  AFTER EMBRAER CONTACT CENTER EMAIL ABOUT CHECKING AVIONICS FAN, I OPS CHECKED FAN AND IT WAS WORKING PROPERLY, NO DEFECTS NOTED.  EMBRAER CONTACT CENTER REQUESTED THE GIA1 AND GIA2 BE SWAPPED RECONFIGURED AND OPS TESTED, AFTER SWAP THE COM1 NO TRANSMIT ISSUE FOLLOWED THE GIA TO THE COM2 POSITION.  WE SWAPPED THE GIA'S BACK TO ORIGINAL AND RECONFIGURED VERIFIED COM ISSUE BACK ON COM1. PLACED GIA ON ORDER.  AS FAR AS BURNING SMELL IN COCKPIT, RAN AIRCRAFT AND OPERATED ALL SYSTEMS INCLUDING WINDSHIELD HEAT DUE TO PREVIOUS WRITEUP ABOUT A SMELL DURING WINDSHIELD HEAT OPERATIONS. WE ALSO INSPECTED THE AVIONICS FAN FURTHER AND FOUND NO DEFECTS OR BURNT SMELLS.  REPAIRED GIA ARRIVED AND WE REMOVED AND INSTALLED REPAIRED GIA IN THE #1 POSITION.  UPLOADED SOFTWARE AND CONFIGURED.  ALL OPS CHECKS GOOD.  WORK DONE IAW EMBRAER PHENOM 300 MM 31 -41 -05/400.
